SRS I have a bloody stool and having sharp pain shoot up and down on my arms.

Discussion in 'On Topic' started by m4m4 l0n9, Jan 31, 2009.

  1. m4m4 l0n9

    m4m4 l0n9 Well-Known Member

    Joined:
    Oct 23, 2001
    Messages:
    146,663
    Likes Received:
    26
    Why is this? I've read it can be hemroids or cancer.

    The other night ago I took some vicodin with some rum, would that have anything to do with it?

    About the sharp pain in my arms, I will have sharp pain shoot up and down my right arm, then a little later on, my left arm will do the same thing. Never both arms at same time.

    The bloody stool thing started just tonight. The sharp pain in my arms has been going on for about 2 months now.
     
  2. Pwen

    Pwen Guest

    It means that you are bleeding into your stool. You may have a tear in your rectum or something.

    I don't know about your arms but you should go to a doctor.
     
  3. m4m4 l0n9

    m4m4 l0n9 Well-Known Member

    Joined:
    Oct 23, 2001
    Messages:
    146,663
    Likes Received:
    26
    Well, considering it's the weekend, it's kinda difficult to get checked out. Sure I can go to the ER, but I guess there's a part of me hoping this will all be over with by Monday. If not, I WILL call the doctor for sure then.
     
  4. Fotenks

    Fotenks New Member

    Joined:
    Sep 2, 2004
    Messages:
    18,170
    Likes Received:
    0
    Location:
    Las Vegas

    Not trying to play doctor, but this is just knowledge as far as I know.

    If its like fresh, red blood then it's probably nothing to worry about. If you are getting black stool, which means blood is coming into your stool much earlier in the digestive process, it's probably a lot more serious.
     
  5. METALLlC BLUE

    METALLlC BLUE New Member

    Joined:
    Jun 22, 2007
    Messages:
    11,400
    Likes Received:
    0
    These are likely to be two separate issues. The first is probably a rectal fissure or other trivial rectal issue (but your doctor can confirm it quickly.) and they're easy to resolve. If Constipation is the primary problem, and you've had difficulty going, find the source. Food, drugs, exercise, whatever -- chronic illness, etc.

    The second is a little more serious. Neuralgia, perhaps Neuropathic pain of a specific type could be occurring -- which means the nerves themselves are involved primarily. There are a lot of thing that can cause these things. Are you noticing loss of sensation, pins/needles feelings, like you arms are falling asleep, numbness, or other types of burning or sharp shooting pains that are more specific?

    Are you on any new medication or drug consistently? while this pain and rectal problem began?
    Known heart problems?
    Any chronic illness diagnosed?

    If the two problems are connected, one explanation which is entirely far out there and speculative, is that the medication -- like Vicadin -- can cause constipation, while also damaging nerves if taken to excessively, especially with alcohol.
     
  6. MattThom01

    MattThom01 New Member

    Joined:
    Jan 2, 2006
    Messages:
    8,752
    Likes Received:
    0
    Don't wait, go to the ER.
     
  7. m4m4 l0n9

    m4m4 l0n9 Well-Known Member

    Joined:
    Oct 23, 2001
    Messages:
    146,663
    Likes Received:
    26
    I just recently got off TB medication, called "Isoniazid." Neuralgia, now I am scared. Like I said I am getting sharp pains in my arms, oh crap. :wtc:

    The bloody stool just started yesterday. I had to go to the bathroom again last night but I had no bloody stool this time, but I also couldn't go either. So I am probably becoming constipated now.

    I eat too many TV dinners and fast food, I do know THAT is a problem, and needs to be stopped ASAP. :hs:
     
  8. m4m4 l0n9

    m4m4 l0n9 Well-Known Member

    Joined:
    Oct 23, 2001
    Messages:
    146,663
    Likes Received:
    26
    It does look like fresh blood. Nothing black, not yet.
     
  9. METALLlC BLUE

    METALLlC BLUE New Member

    Joined:
    Jun 22, 2007
    Messages:
    11,400
    Likes Received:
    0
    Sounds like a side effect to me mixed with constipation. You probably tore a small fissure when passing a stool. It's likely nothing serious to worry about. Contact whoever prescribed your medications and re-read your pamphlets that came with the medication to clearly recognize what to do under which circumstances. The pharmacy gives these so you'll know what to do when symptoms from side effects present themselves.

    Use a website like drugs.com to look up your medications rather than Wikipedia. Wikipedia is not always accurate.

    It's Neuralgia or Peripheral neuropathy I suspect; that drug is notorious for causing that. Is your physician running a hepatic panel? Liver toxicity is common with this drug as well, and it should be monitored weekly in the early stages and bi-weekly after that for as long as it's used. Additionally, increase your Vitamin B levels -- especially Vitamin B6 Pyridoxine. Stopping the medication combined with that should resolve the issues.

    Always stop a medication if a serious side effect presents itself, and then call the doctor.
     
    Last edited: Jan 31, 2009
  10. lol

    lol New Member

    Joined:
    May 11, 2006
    Messages:
    21,722
    Likes Received:
    0
    Location:
    inside of you
    .
     
  11. heebdawg16

    heebdawg16 New Member

    Joined:
    Feb 11, 2006
    Messages:
    48,566
    Likes Received:
    0
    Location:
    Maryland
    Random knowledge to impart about the bloody stool thing here...and it should go without saying that I am not a doctor, nor do I possess any medical certification that should lead you to think the opinion I am about to express should suffice in the absence of you actually getting examined by a doctor.

    Anyways, I've had a hemorrhoid before, diagnosed by my doctor after I had blood in my stool as well. I had bloody stool two days in a row and just hoped that it would go away on its own, and on the third day of having it I got worried and went to see my doctor. He examined and confirmed it was just a minor hemorrhoid, nothing to be too worried about.

    As a few other people have said, if the blood is very red/pink, it is likely that it is from something close to the point of exit, and most likely not as serious. Black/dark dried up blood in/on the stool, is when you are more likely to have a serious problem that needs IMMEDIATE medical attention. My doctor told me that it is usually the least serious when you only see a slight amount of blood on the stool itself, and most of the blood you are noticing is on the toilet paper after wiping. If thats the case, more likely than not, it is just a fissure or hemorrhoid. I'm sure you googled this already, but a hemorrhoid is a vein on the walls of your rectum that becomes engorged, and eventually tears open from pressure/force. The majority of hemorrhoids are relative minor issues, with only a minute amount of them actually requiring major attention or surgery.

    What a doctor would likely tell you to do for a hemorrhoid could likely consist of the following steps:
    1) Be sure to stay very hydrated, which can help lead to softening of your stool. Drink extra water/liquid every day to keep yourself from having dry, hard stool.
    2) Go to the drug store and buy some over-the-counter fiber tablets. There are a ton of different brands available everywhere, and they are pretty cheap. Most just consist of big, fruit flavored chewable tablets that actually dont taste too terrible. Adding in extra fiber in this form will lead to having much softer stool for a few days, which will help you recover quicker. Eat other foods that are high in fiber too, but these tablets are a cheap, easy supplement and will greatly increase your fiber intake.
    3) Be gentle when passing stool for the next few days. Take things slow, don't strain yourself while passing the stool.


    Once again, even if every symptom you have matches exactly what I said above, you still need to go see your doctor and get checked out, neither I nor anybody else is qualified to pass judgment on your problem without examining you. But if you have your mind set on not seeing a doctor for some reason, I would recommend from experience following the steps I listed above to possibly reduce/cure your problem.
     
  12. no lol today

    no lol today Soy la bailarina de la muerta. OT Supporter

    Joined:
    Mar 16, 2008
    Messages:
    23,504
    Likes Received:
    16
    Location:
    SoCal
    Dude, Iso is deadly with alcohol. you should know that. You should also know how long it takes to come out of your system. I don't, but if it's lingering in your body it could be having some toxic effects.

    GO TO THE ER.
     
  13. Daria

    Daria New Member

    Joined:
    May 15, 2006
    Messages:
    5,529
    Likes Received:
    0
    Location:
    Ottawa, Canada
    hello, threadstarter. any update on these issues?
     

Share This Page